How Long Before Your Antidepressant "Kicked In?"

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

porridge
Regular Member


Date Joined Jan 2007
Total Posts : 119
   Posted 1/25/2007 12:30 AM (GMT -6)   
I started taking Luvox for my OCD eleven days ago. Upped from 50 mgs. to 100 mgs. five days ago. I am feeling up and down. The ups allow me to feel anxiety free, well almost, and the obsessions stay at bay. I can't tell you how encouraging this is. I tried Lexapro. It never got me to this point. Almost obsession free for hours at a time. i had that for years on Prozac until it pooped out. Then I take my pill and about an hour later the nervousness and agitation hit. It's worth it because I know it's working.

I also know it took me about two weeks when I first started taking Prozac. it worked for almost 17 years before "poop out." I never increased the dose midstream, however.

My questions. How long before you knew your SSRI "kicked in?" Do you start over when you increase the dose? Or do you count from when you began taking the med? How long before your increased anxiety ended?

Twiggygal
Veteran Member


Date Joined Sep 2006
Total Posts : 924
   Posted 1/25/2007 6:58 AM (GMT -6)   
I'm gonna say it took about 2 weeks for my SSRI to kick in... 4 weeks til I felt the full effects ...

When I upped my dose I didn't start over... it's just a matter of getting used to the new dosage because the old dosage just wasn't cutting it.

Oh I see what you're saying... nevermind.. I'd say it took a week to get used to the new meds from the time I upped the dosage. But then again, you haven't been taking this med for 3-6 weeks, which you need to do to feel the full effects.

How long it takes for the increased anxiety to dissipate depends on the person and if they have a benzo to help them out. I had a benzo and still do for when I started out on Lexapro which helped a lot so I didn't feel any anxiety at all.

I'm sure someone will come along to answer that question for you. :)

*HUGS* and good luck!

Keep us updated on how the new med is working for you.

Twiggygal~
"Be glad of life because it gives you the chance to love and to work and to play and to look up at the stars."

DX: Panic Disorder, Depression, TMJ (Temporomandibular Joint Disorder), Chronic Migraines
 
RX: Lorazepam (1 MG a day), Lexapro (20 MG a day), Tylonel for the TMJ and Migraines
 
 
 
Help support Healing Well and its' forums and chatrooms... donate today.... http://www.healingwell.com/donate/


jaymay
Regular Member


Date Joined Oct 2005
Total Posts : 266
   Posted 1/25/2007 7:13 AM (GMT -6)   
I learned that everyone does not have to get extra anxiety when they start on a medication so try not to look for it to happen.

Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 1/25/2007 8:25 AM (GMT -6)   
My experience has been the first time you try an AD takes the longest. If it's going to work, it may take up to 8 weeks to see a full response and the dose may have to be raised over time.

When switching SSRIs or increasing the dose, it takes a lot less time...maybe a week to get used to it and another 3-4 weeks for a response.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/25/2007 10:53 AM (GMT -6)   
IMO all are diferent but the usual time as from my reading here is from 4 to 8 weeks depending on the AD
Good luck and yes dont go looking for side effects ..........
Keep us posted okay
lyn
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
               
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
 
                                  
                          
                                  


MsKittie
Veteran Member


Date Joined Jul 2006
Total Posts : 789
   Posted 1/25/2007 12:04 PM (GMT -6)   
Hello porridge
It took me about 4 weeks to feel the full affect on mine bad thing is they just uped all my meds now I'm having to go thru it all again. Big hugs to you and hang in there this adjustment will end soon hun.
(((HUGS)))
   MsKittie
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*  
I have an illness, My illness don't have me.
~*~*~*~*~*~*~*~*~*~*~*~*~*~*                                      
 
Being happy doesnt mean everything's perfect.It means you've decided to see beyound the imperfrctions!God didn't promise days without pain, laughter without sorrow, sun without rain, but HE did promise strength for the day, comfort for the tears & light for the way                                        

 

 


porridge
Regular Member


Date Joined Jan 2007
Total Posts : 119
   Posted 1/26/2007 1:20 AM (GMT -6)   
Thanks for the great responses.

Trust me. I'm not looking for side effects. I take the pill, and like clockwork, about an hour later I feel and inner "heat" and increased heartbeat. Believe me, I know the difference between my obsessions and the side effects. Yesterday went from almost giddy in the afternoon to a pretty good "spike" of anxiety for a few hours. I then pop .25 mgs of Klonopin. Usually feel OK by bedtime. This has been my experience with Prozac Lexapro and now Luvox. When i first started Prozac it took about two weeks to kick in and the side effects vanished. Never got that relief with increased doses of Prozac last summer and with Lexapro.

The Luvox is different. I am so encouraged because I can feel during the day the same sense of well being and the ability to blow things off that I had for 17 years with just 20 mgs of Prozac. I think I'm just sensitive to the early side effects. It's worth getting the side effects to get to the kick in point.

BTW, Pdoc told me today, by phone, we start counting time to kick in when you increase the dose. Which means it's one week today.

porridge
Regular Member


Date Joined Jan 2007
Total Posts : 119
   Posted 1/26/2007 11:38 PM (GMT -6)   
Today has been kind of tough with side effects. Anxiety from the moment I woke up. However, it's funny, underneath it I can feel the benefits of the Luvox growing. I have a question for you. have any of you experienced confusion from your ADs early on? I am having problems with short term memory. I can remember things but sometimes they appear foggy. Almost like an out of body experience. I am not depersonalized. Just foggy.

MsKittie
Veteran Member


Date Joined Jul 2006
Total Posts : 789
   Posted 1/27/2007 12:13 AM (GMT -6)   
Hello porridge
 
I'm so happy you can feel the benefits of the Luvox growing.
I have a lot of confussion and fog but mine comes from the fibromyalgia. I do think it makes it worse when they switch my meds up like right now but I know it takes time for them to work. Hang in there hun I'm right here with you on the waiting game.
(((HUGS)))
   MsKittie
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*  
I have an illness, My illness don't have me.
~*~*~*~*~*~*~*~*~*~*~*~*~*~*                                      
 
Being happy doesnt mean everything's perfect.It means you've decided to see beyound the imperfrctions!God didn't promise days without pain, laughter without sorrow, sun without rain, but HE did promise strength for the day, comfort for the tears & light for the way                                        

 

 


porridge
Regular Member


Date Joined Jan 2007
Total Posts : 119
   Posted 1/27/2007 2:09 AM (GMT -6)   
MsKittle
You are great.
Mood swings in early days of new SSRI are amazing. I feel great right now. Clear headed. Obsession free...
I had 17 years of near total remission of symptoms. It's been bumpy the past seven months. However, finding the right med is worth the effort. This forum is very helpful.

I think it's important that we make it clear (and I can only speak for myself) that our lives are more than just these conditions we discuss here. My life is rich both career wise and family wise. My relationship with My God is most important. I hope this adds perspective to anyone reading this thread. I have dealt with OCD for 37 years. Through the ups and downs life has treated me well.

MsKittie
Veteran Member


Date Joined Jul 2006
Total Posts : 789
   Posted 1/28/2007 1:04 PM (GMT -6)   
Hello Porridge
 
Thank you so much for the kind words and I'm so happy I could jump with joy for you but I better not....lol Hope you get more days like today.
(((HUGS)))
   MsKittie
 
~*~*~*~*~*~*~*~*~*~*~*~*~*~*  
I have an illness, My illness don't have me.
~*~*~*~*~*~*~*~*~*~*~*~*~*~*                                      
 
Being happy doesnt mean everything's perfect.It means you've decided to see beyound the imperfrctions!God didn't promise days without pain, laughter without sorrow, sun without rain, but HE did promise strength for the day, comfort for the tears & light for the way                                        

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 26, 2016 7:12 PM (GMT -6)
There are a total of 2,694,397 posts in 297,465 threads.
View Active Threads


Who's Online
This forum has 152141 registered members. Please welcome our newest member, jagnight.
396 Guest(s), 12 Registered Member(s) are currently online.  Details
guygpooh, notsosicklygirl, AzerilA, Katerina-b, jagnight, rocckyd, supapfunk, Redwing57, exqualls, Going for brachy, evianangel, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer